Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Crixivan after viramune's rashes
Mar 20, 2001

Doctor Pavia due to rashes I will have stop taking viramune. My old combo was with crixivan. I read that viramune takes long time to clear up from the bloodstream (25-30 hours). Viramune decreases crixivan strength. When would it be the right time to go back to crixivan or would I need an adjustment to crixivan dose in the first couple days? thanks

Response from Dr. Pavia

You are correct that if you take viramune with crixivan, the blood level of viramune will be decreased by about 25%. Depending on your blood level, this might or might not be enough of a change to make a difference.

If you will be going on to a regimen of crixivan with ritonavir (norvir) it is very unlikely that there would be any effect of the viramune. If you are going back on crixivan in the standard (or old fashioned dose) of 800 mg every 8 hours, then it may be important. Within two weeks, you can be assured that any effect of the viramune will be gone. If you are waiting this long, there would be no need to adjust. If you are switching right away, one approach would be to take 1000 mg every 8 hours for the first 7-10 days.

Good luck ATP



Previous
OK Guy
Next
tx timing strictness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement